Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 6, 2014, 2:46 PM CDT for Matagorda County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 2:46 PM CDT (19:46 UTC)
- Expired
- Oct 6, 2014, 3:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Matagorda County, TX
The radar
The Houston radar (KHGX), 143 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2350 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WFUS54 KHGX 061946
TORHGX
TXC321-062015-
/O.NEW.KHGX.TO.W.0016.141006T1946Z-141006T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
246 PM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN MATAGORDA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 315 PM CDT
* AT 245 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7
MILES SOUTHEAST OF PALACIOS...AND MOVING SOUTHWEST AT 15 MPH.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN MATAGORDA COUNTY BETWEEN COLLEGEPORT AND THE COAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2854 9617 2859 9620 2858 9623 2864 9623
2873 9615 2868 9606 2864 9607 2862 9614
2858 9619 2854 9616 2857 9608 2855 9608
2849 9622
TIME...MOT...LOC 1945Z 032DEG 12KT 2867 9612
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 6, 12:48 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 6, 12:48 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1248 PM CDT MON OCT 6 2014 .AVIATION... LINE OF STORMS QUICKLY PUSHING NOW THRU THE METRO AREA AND TOWARD THE COAST. EXPECT 30-45KT GUSTS ALONG THE LEADING EDGE OF THE LINE AND VERY HEAVY RAIN. LUCKILY THE CELLS WILL BE MOVING AND SHOULDN'T CAUSE A PROLONGED IMPACT. EXPECT MAINLY QUIET VFR CONDITIONS AN HOUR OR TWO AFTER LINE PASSES AND ATMOS GOES INTO RECOVERY MODE. LIGHT WINDS AND WET GROUND SHOULD SET THE STAGE FOR PATCHY FOG OVERNIGHT. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 86 71 90 72 90 / 60 10 10 10 20 HOUSTON (IAH) 84 71 89 72 89 / 70 10 20 20 30 GALVESTON (GLS) 83 77 85 77 85 / 70 10 20 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 6, 4:58 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 458 AM CDT MON OCT 6 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-071000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 458 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT IT IS POSSIBLE A LINE OF SHOWERS AND THUNDERSTORMS OVER NORTH TEXAS COULD PUSH INTO SOUTHEAST TEXAS LATER THIS MORNING AND EARLY THIS AFTERNOON. THE STORMS COULD BECOME STRONG TO SEVERE AS MOISTURE AND INSTABILITY INCREASE OVER THE AREA. THE MAIN THREAT WILL BE NORTH OF HOUSTON FROM COLLEGE STATION TO HUNTSVILLE IN THE MORNING BUT COULD AFFECT THE METRO AREA IN THE AFTERNOON. RAIN COOLED OUTFLOW FROM THE LINE OF STORMS COULD INITIATE ADDITIONAL DEVELOPMENT OVER THE AREA. GUSTY WINDS AND SMALL HAIL SHOULD BE THE MAIN THREATS WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS WEEK. SOME STORMS MAY BECOME STRONG BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ330-335-350-355-370-375-071000- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 458 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 6, 1:28 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
128 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FUNNEL CLOUD 6 S BAY CITY 28.89N 95.96W
10/06/2014 MATAGORDA TX EMERGENCY MNGR
BRIEF FUNNEL CLOUD SIGHTED AT 110 PM AT HIGHWAY 60 JUST
SOUTH OF HIGHWAY 521.
&&
EVENT NUMBER HGX1400229
40Local storm report, Oct 6, 1:43 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
143 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM MARINE TSTM WIND 1 SE SAN LEON 29.48N 94.92W
10/06/2014 M41 MPH GMZ335 TX BUOY
A WIND GUST TO 36 KNOTS WAS MEASURED AT EAGLE POINT.
&&
EVENT NUMBER HGX1400230
PKLocal storm report, Oct 6, 1:45 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
145 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM MARINE TSTM WIND 1 SE SAN LEON 29.48N 94.92W
10/06/2014 M41 MPH GMZ335 TX BUOY
A WIND GUST TO 36 KNOTS WAS MEASURED AT EAGLE POINT.
&&
CORRECTED EVENT TIME
EVENT NUMBER HGX1400230
PKLocal storm report, Oct 6, 1:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
150 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 3 SSW PINEY POINT VILLA 29.72N 95.54W
10/06/2014 HARRIS TX TRAINED SPOTTER
TWO 3 INCH DIAMETER TREES DOWN NEAR THE INTERSECTION OF
WEST PARK TOLLWAY AND SOUTH GESSNER.
&&
EVENT NUMBER HGX1400231
PKLocal storm report, Oct 6, 2:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
232 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 2 SE SPRING 30.04N 95.36W
10/06/2014 HARRIS TX BROADCAST MEDIA
*** 1 FATAL *** A TREE FELL DOWN ON TOP OF AN SUV
CAUSING 1 FATALITY IN THE 4600 BLOCK OF TREASCHWIG ROAD.
&&
EVENT NUMBER HGX1400232
PKSpecial weather statement, Oct 6, 2:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
238 PM CDT MON OCT 6 2014
TXZ235-236-062030-
JACKSON TX-MATAGORDA TX-
238 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MATAGORDA AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 330 PM CDT...
AT 236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
9 MILE EAST OF COLLEGEPORT...MOVING WEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...WEAK ROTATION IS NOTED WITH THIS STORM AND FUNNEL CLOUDS
ARE POSSIBLE. SEEK SHELTER IF ONE APPEARS TO DESCEND TO THE GROUND.
LOCATIONS IMPACTED INCLUDE...
COLLEGEPORT AND PALACIOS.
LAT...LON 2862 9621 2864 9623 2870 9618 2875 9618
2870 9621 2868 9630 2864 9632 2867 9633
2867 9639 2871 9643 2871 9652 2873 9644
2869 9640 2869 9639 2872 9639 2873 9641
2880 9607 2869 9597 2858 9623
TIME...MOT...LOC 1936Z 071DEG 21KT 2870 9613The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:04 AM CDT | Special Weather Statement | HGX | Houston, Polk, Trinity | 56 min |
| Oct 6, 9:03 AM CDT | Special Weather Statement | HGX | Houston | 57 min |
| Oct 6, 10:52 AM CDT | Special Weather Statement | HGX | Chambers, Harris, Liberty, Montgomery, San Jacinto | 83 min |
| Oct 6, 11:01 AM CDT | Areal Flood Advisory | HGX | Galveston, Harris | 119 min |
| Oct 6, 11:07 AM CDT | Special Marine Warning | HGX | 53 min | |
| Oct 6, 11:38 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 37 min |
| Oct 6, 11:56 AM CDT | Areal Flood Advisory | HGX | Harris | 64 min |
| Oct 6, 12:00 PM CDT | Special Marine Warning | HGX | 90 min | |
| Oct 6, 12:04 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 26 min |
| Oct 6, 12:09 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 21 min |
| Oct 6, 12:10 PM CDT | Special Weather Statement | HGX | Chambers, Fort Bend, Galveston, Harris | 65 min |
| Oct 6, 12:19 PM CDT | Special Weather Statement | HGX | Austin, Waller | 56 min |
| Oct 6, 12:21 PM CDT | Special Weather Statement | HGX | Fort Bend | 39 min |
| Oct 6, 12:27 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 2 hr |
| Oct 6, 12:29 PM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Oct 6, 12:33 PM CDT | Areal Flood Advisory | HGX | Brazoria | 117 min |
| Oct 6, 12:44 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 2 hr |
| Oct 6, 12:56 PM CDT | Special Weather Statement | HGX | Brazoria, Fort Bend, Galveston | 64 min |
| Oct 6, 1:01 PM CDT | Special Marine Warning | HGX | 119 min | |
| Oct 6, 1:38 PM CDT | Special Marine Warning | HGX | 22 min | |
| Oct 6, 1:39 PM CDT | Small Craft Advisory | HGX | 81 min | |
| Oct 6, 1:41 PM CDT | Special Marine Warning | HGX | 49 min | |
| Oct 6, 2:08 PM CDT | Special Marine Warning | HGX | 112 min | |
| Oct 6, 2:08 PM CDT | Special Marine Warning | HGX | 112 min | |
| Oct 6, 2:38 PM CDT | Special Weather Statement | HGX | Matagorda | 52 min |
| Oct 6, 3:52 PM CDT | Small Craft Advisory | HGX | 3 hr |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.